Alert archive / North Dakota / Wind Advisories in 2023

Wind Advisory 10, NWS Bismarck, ND

October 17, 20234 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 17, 2023, 12:51 PM MDT for 4 counties in North Dakota. It took effect at Oct 17, 2023, 6:00 PM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2023, 12:51 PM MDT (18:51 UTC)
In effect from
Oct 17, 2023, 6:00 PM MDT
Expired
Oct 18, 2023, 8:00 AM MDT
In force
14 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2023-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2023-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WWUS73 KBIS 171851
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
151 PM CDT Tue Oct 17 2023

NDZ040-041-043-044-180300-
/O.NEW.KBIS.WI.Y.0010.231018T0000Z-231018T1400Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Marmarth, Bowman, Hettinger, Mott, and
New England
1251 PM MDT Tue Oct 17 2023

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MDT 
WEDNESDAY...

* WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected.

* WHERE...Adams, Bowman, Hettinger, and Slope Counties.

* WHEN...From 6 PM this evening to 8 AM MDT Wednesday.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Johnson
7 follow-up statements
373 
WWUS73 KBIS 172215
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
515 PM CDT Tue Oct 17 2023

NDZ040-041-043-044-180615-
/O.NEW.KBIS.HW.W.0001.231017T2215Z-231018T0000Z/
/O.CON.KBIS.WI.Y.0010.231018T0000Z-231018T1400Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Marmarth, New England, Hettinger,
and Mott
415 PM MDT Tue Oct 17 2023

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT WEDNESDAY...

* WHAT...For the High Wind Warning, northwest winds to 30 mph with 
  gusts up to 70 mph. For the Wind Advisory, northwest winds 25 to 
  35 mph with gusts up to 55 mph expected.

* WHERE...Adams, Bowman, Hettinger, and Slope Counties.

* WHEN...For the High Wind Warning, until 6 PM MDT this evening. For 
  the Wind Advisory, until 8 AM MDT Wednesday.

* IMPACTS...The high winds may result in tree branches blown off and 
  possibly lead to power outages. Unsecured objects outdoors will be 
  blown around. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure things that could be blown around. Be careful when traveling.

&&

$$

NDZ001-002-009-010-017-018-031>033-180000-
/O.NEW.KBIS.HW.W.0001.231017T2215Z-231018T0000Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-
Including the cities of New Town, Halliday, Watford City, Powers
Lake, Parshall, Dickinson, Williston, Lignite, Portal, Stanley,
Columbus, Killdeer, Crosby, Medora, Beach, and Bowbells
515 PM CDT Tue Oct 17 2023 /415 PM MDT Tue Oct 17 2023/

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...

* WHAT...West winds to 30 mph with gusts up to 70 mph.

* WHERE...Western North Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...The high winds may result in tree branches blown off and 
  possibly lead to power outages. Unsecured objects outdoors will be 
  blown around. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure things that could be blown around. Be careful when traveling.

&&

$$

Heinert
431 
WWUS73 KBIS 172321
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
621 PM CDT Tue Oct 17 2023

NDZ019>021-034-042-180100-
/O.EXB.KBIS.HW.W.0001.000000T0000Z-231018T0100Z/
Mercer-Oliver-McLean-Morton-Grant-
Including the cities of Washburn, Turtle Lake, Beulah, Carson,
Wilton, Center, Garrison, Mandan, Elgin, Underwood, New Leipzig,
and Hazen
621 PM CDT Tue Oct 17 2023 /521 PM MDT Tue Oct 17 2023/

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS 
EVENING...

* WHAT...West winds to 35 mph with occasional gusts up to 70 mph.

* WHERE...Grant, McLean, Mercer, Morton, and Oliver Counties.

* WHEN...Until 8 PM CDT /7 PM MDT/ this evening.

* IMPACTS...The high winds may result in tree branches blown off and 
  possibly lead to power outages. Unsecured objects outdoors will be 
  blown around. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...The strongest wind gusts will last up to an 
  hour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure things that could be blown around. Be careful when traveling.

&&

$$

NDZ040-041-043-044-180730-
/O.CON.KBIS.HW.W.0001.000000T0000Z-231018T0000Z/
/O.CON.KBIS.WI.Y.0010.231018T0000Z-231018T1400Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Marmarth, New England, Hettinger,
and Mott
521 PM MDT Tue Oct 17 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT WEDNESDAY...

* WHAT...For the High Wind Warning, northwest winds to 30 mph with 
  gusts up to 70 mph. For the Wind Advisory, northwest winds 25 to 
  35 mph with gusts up to 55 mph expected.

* WHERE...Adams, Bowman, Hettinger, and Slope Counties.

* WHEN...For the High Wind Warning, until 6 PM MDT this evening. For 
  the Wind Advisory, until 8 AM MDT Wednesday.

* IMPACTS...The high winds may result in tree branches blown off and 
  possibly lead to power outages. Unsecured objects outdoors will be 
  blown around. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure things that could be blown around. Be careful when traveling.

&&

$$

NDZ001-002-009-010-017-018-031>033-180030-
/O.CON.KBIS.HW.W.0001.000000T0000Z-231018T0000Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-
Including the cities of New Town, Halliday, Watford City, Powers
Lake, Parshall, Dickinson, Williston, Lignite, Portal, Stanley,
Columbus, Killdeer, Crosby, Medora, Beach, and Bowbells
621 PM CDT Tue Oct 17 2023 /521 PM MDT Tue Oct 17 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ 
THIS EVENING...

* WHAT...West winds to 30 mph with gusts up to 70 mph.

* WHERE...Western North Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...The high winds may result in tree branches blown off and 
  possibly lead to power outages. Unsecured objects outdoors will be 
  blown around. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...The strongest wind gusts will last up to an 
  hour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure things that could be blown around. Be careful when traveling.

&&

$$

Heinert
333 
WWUS73 KBIS 172355
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
655 PM CDT Tue Oct 17 2023

NDZ040-041-043-044-180800-
/O.EXP.KBIS.HW.W.0001.000000T0000Z-231018T0000Z/
/O.CON.KBIS.WI.Y.0010.231018T0000Z-231018T1400Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Marmarth, New England, Hettinger,
and Mott
555 PM MDT Tue Oct 17 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

* WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with 
  gusts up to 55 mph expected.

* WHERE...Adams, Bowman, Hettinger, and Slope Counties.

* WHEN...Until 8 AM MDT Wednesday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

NDZ001-002-009-010-017-018-031>033-180100-
/O.EXP.KBIS.HW.W.0001.000000T0000Z-231018T0000Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-
Including the cities of New Town, Halliday, Watford City, Powers
Lake, Parshall, Dickinson, Williston, Lignite, Portal, Stanley,
Columbus, Killdeer, Crosby, Medora, Beach, and Bowbells
655 PM CDT Tue Oct 17 2023 /555 PM MDT Tue Oct 17 2023/

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS 
EVENING...

The high winds have decreased with the passage of a cold front. 
Therefore, the high wind warning will be allowed to expire.

$$

NDZ019>021-034-042-180100-
/O.CON.KBIS.HW.W.0001.000000T0000Z-231018T0100Z/
Mercer-Oliver-McLean-Morton-Grant-
Including the cities of Washburn, Turtle Lake, Beulah, Carson,
Wilton, Center, Garrison, Mandan, Elgin, Underwood, New Leipzig,
and Hazen
655 PM CDT Tue Oct 17 2023 /555 PM MDT Tue Oct 17 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ 
THIS EVENING...

* WHAT...West winds to 35 mph with occasional gusts up to 70 mph.

* WHERE...Grant, McLean, Mercer, Morton, and Oliver Counties.

* WHEN...Until 8 PM CDT /7 PM MDT/ this evening.

* IMPACTS...The high winds may result in tree branches blown off and 
  possibly lead to power outages. Unsecured objects outdoors will be 
  blown around. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...The strongest wind gusts will last up to an 
  hour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure things that could be blown around. Be careful when traveling.

&&

$$

Heinert
974 
WWUS73 KBIS 180054
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
754 PM CDT Tue Oct 17 2023

NDZ019>021-034-042-180200-
/O.EXP.KBIS.HW.W.0001.000000T0000Z-231018T0100Z/
Mercer-Oliver-McLean-Morton-Grant-
Including the cities of Washburn, Turtle Lake, Beulah, Carson,
Wilton, Center, Garrison, Mandan, Elgin, Underwood, New Leipzig,
and Hazen
754 PM CDT Tue Oct 17 2023 /654 PM MDT Tue Oct 17 2023/

...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS 
EVENING...

The very high winds have decreased with the passage of a cold front. 
Therefore, the high wind warning will be allowed to expire.

$$

NDZ040-041-043-044-180900-
/O.CON.KBIS.WI.Y.0010.000000T0000Z-231018T1400Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Marmarth, New England, Hettinger,
and Mott
654 PM MDT Tue Oct 17 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT WEDNESDAY...

* WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with 
  gusts up to 55 mph expected.

* WHERE...Adams, Bowman, Hettinger, and Slope Counties.

* WHEN...Until 8 AM MDT Wednesday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Heinert
772 
WWUS73 KBIS 180627
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
127 AM CDT Wed Oct 18 2023

NDZ040-041-043-044-181400-
/O.CON.KBIS.WI.Y.0010.000000T0000Z-231018T1400Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Hettinger, Mott, Marmarth, New England,
and Bowman
1227 AM MDT Wed Oct 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with 
  gusts up to 55 mph expected.

* WHERE...Adams, Bowman, Hettinger, and Slope Counties.

* WHEN...Until 8 AM MDT this morning.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
077 
WWUS73 KBIS 181048
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
548 AM CDT Wed Oct 18 2023

NDZ040-041-043-044-181400-
/O.CON.KBIS.WI.Y.0010.000000T0000Z-231018T1400Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Hettinger, Mott, Marmarth, New England,
and Bowman
448 AM MDT Wed Oct 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* WHAT...For the Wind Advisory, northwest winds 20 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Adams, Bowman, Hettinger, and Slope Counties.

* WHEN...Until 8 AM MDT this morning.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
250 
WWUS73 KBIS 181401
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
901 AM CDT Wed Oct 18 2023

NDZ040-041-043-044-181515-
/O.EXP.KBIS.WI.Y.0010.000000T0000Z-231018T1400Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Marmarth, Bowman, Hettinger, New England,
and Mott
801 AM MDT Wed Oct 18 2023

...WIND ADVISORY HAS EXPIRED...

Winds have decreased across the region thus threat has ended.

$$

Johnson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 17, 11:50 AM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 17, 11:50 AM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
1250 PM CDT Tue Oct 17 2023

.UPDATE...
Issued at 1238 PM CDT Tue Oct 17 2023

An upper level low continues to progress towards North Dakota. A
band of elevated showers continues to move across western North
Dakota bringing light rain in it's wake. A pressure trough will
switch southerly winds to northwesterly by this evening. Model
cross sections are highlighting an area over southwestern North
Dakota that may near Wind Advisory criteria. Updated winds and
PoPs to match current trends. No other updates are needed at this
time.

UPDATE Issued at 949 AM CDT Tue Oct 17 2023

Elevated showers continue to progress across eastern Montana and
are expected to move into the northwest in a few hours. Showers
remain fairly elevated, therefore precipiation accumulations will
remain light this afternoon. No updates are needed at this time.

UPDATE Issued at 616 AM CDT Tue Oct 17 2023

Only changes for the early morning update were to limit pops until
mid morning northwest. Partly to mostly cloudy skies with mainly
high level clouds early this morning.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 149 AM CDT Tue Oct 17 2023

The main forecast concerns today will be winds in the southwest,
temperatures today, then precipitation chances through Wednesday.

Currently, weak surface high pressure was situated over western
and central North Dakota, with low pressure developing in the lee
of the Canadian and Northern Rockies, downstream of an upper level
low pressure system over southern portions of British Columbia
Canada. Skies were partly cloudy wit mainly high level clouds
spilling over a shortwave ridge tracking from eastern Montana,
into the western Dakotas.

Today, the BC upper low moves southeast across the Rockies and
into northeast Montana/southern Saskatchewan by 00 UTC Wednesday,
with the attendant surface low over southern Saskatchewan and
it's associated occluded front dropped southward through central
ND. Yesterday we had highs into the mid 70s over southwest ND, and
today we have similar temperatures (and even a bit higher
in places) over central ND just ahead of the front. We also have
additional cloud cover in the form of high cirrus and increasing
mid level clouds as well. The added cloud cover seems to be a
limiting factor for NBM Max Temps, over western ND. A south to
southeast flow over central is also a bit of a limiting factor.
But given the warm temperatures aloft there is some potential for
exceeding our forecast highs. NBM ensemble temperatures spreads
however, are quite low (3-5 degree spread at the major reporting
sites) with Bismarck 25th and 75th percentiles at 68 and 71
degrees respectively. With such low spreads, hate to deviate much
from the given NBM temperatures. We ended up using a blend of the
Previous forecast/Current NBM (whichever was highest) for the max
temperature today. This skewed temperatures up only slightly over
portions of the southwest/south central and virtually unchanged
north.

Precpitation chances today ahead of the system are generally
light and spotty  with chances ranging from around 30-40 percent
north to 10-20 percent south. QPF amounts today are expected to be
minimal with most areas seeing a Trace or less, a few areas could
see a few hundredths. Precipitation chances ramp up tonight
through Wednesday as the upper low traverses the forecast area.
Amounts are not going to be all that impressive, with highest qpf
amounts from WPC between a quarter to a third of an inch. NBM
48 hour probabilities of a tenth of an inch (which covers the
precipitation event this afternoon through Wednesday) are highest
from the Turtle Mountains into the James River Valley, but
currently stand around 50 percent, and taper to around 30 percent
across much of Lake Sakakawea. Lowest probabilities (under 10
percent) are over the southwest and far south central.

Breezy to windy conditions are expected with this system. At this
time the strongest winds look to be over southwest and far south
central North Dakota, initially late this afternoon with a brief
initial surge of cold advection. Then through much of the
overnight hours with strong winds aloft (50 kts at 850 mb) and
good lapse rates (above 7 deg C/Km) through the night. However, we
also see some limiting factors. The first of which is that this
is occurring during an unfavorable timeframe within the diurnal
cycle. Also, beyond the initial short surge late this afternoon,
you have periods of warm advection on and off through the night as
the upper low is trailing the surface cold front. The winds do
become more favorable late tonight into early Wednesday morning
as the upper low moves east southwest ND, but by then, the
isallobaric component is negligible and the lapse rates are
beginning to decline. NBM Max wind speeds (50th percentile)
targets the higher elevations of Bowman and Slope counties with 31
knots through this evening (06Z Wednesday) and this spreads into
the far south central after midnight. Peak gusts are 50-55 knots
over these same areas. These are marginally into wind advisory
criteria and at higher elevations southwest/far south central
tonight through Wednesday morning. Could certainly see a wind
advisory for this area, but with something this marginal, would
like to see if trends continue. The day shift would still have
time to issue an advisory if needed.

So to some things up. Mild today with highs mainly in the mid 60s
to lower 70s. Becoming Breezy to wind late this afternoon far
west. Chance of rain north today. Slight chance south. Breezy to
windy tonight with widespread light rain. Lows tonight in the
40s. Wednesday, breezy to windy southwest and south central, with
winds diminishing southwest in the afternoon. Chance of showers
south central, slight chance of morning showers north central.
Cooler Wednesday with highs in the 50s. For rain totals, most will
see a tenth of an inch or less. Turtle mountains to northern
James River Valley have a better chance for a tenth of an inch
with a few areas here possibly seeing up to a quarter or third of
an inch.

.LONG TERM...(Wednesday night through Monday)
Issued at 149 AM CDT Tue Oct 17 2023

In summary: North-northwesterly flow is reestablished late Wednesday,
promoting dry conditions and warming temperatures through the end of
the workweek. Occasional bursts of shortwave energy to our northeast
will promote breezy winds Friday, and then move a cold front through
our area Saturday that heralds a cooling trend through the weekend
and into next week. A gradual shift into zonal / southwesterly flow
by Sunday will allow for precipitation chances to build back into
the area through the end of the long term period.

Conditions dry out and calm as the inciting shortwave trough moves
out of the region and upper level riding builds back into the west,
reestablishing a north-northwesterly flow scheme. Temperatures
Thursday and Friday trend back up, with daytime highs broadly in the
lower 60s to lower 70s. The occasional shortwave will move down the
line Thursday night into Friday, then again Friday night into
Saturday. The first of these will allow for a slight jump in winds
from the northwest Friday as a dry frontal boundary moves southeast
through the area, while the second pushes a more defined cold front
and kicks off a cooling trend through the weekend and into next
week. Precipitation during this period appears unlikely as the
position of the ridge means the increased chances lie mainly to our
east.

Ensemble agreement favors the ridge to be gradually flatten through
the weekend, with the northwesterly flow becoming more zonal then
southwesterly by late Sunday. Along with this pattern shift, chances
precipitation build back into the area starting at this time and
remain into the extended long term period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1238 PM CDT Tue Oct 17 2023

VCSH is possible this afternoon across much of North Dakota, rain
is forecast to remain fairly light. VFR conditions are forecast
to persist until tomorrow morning when a low cloud deck is
forecast to form over much of North Dakota. MVFR CIGs are expected
to impact the region tomorrow morning. Elevated northwesterly
winds are expected late this afternoon through early tomorrow
morning with the windiest conditions forecast over southwestern
North Dakota.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Johnson
SHORT TERM...TWH
LONG TERM...Adam
AVIATION...Johnson
Hazardous weather outlook, Oct 17, 11:37 AM MDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1237 PM CDT Tue Oct 17 2023

NDZ001>005-009>013-017>023-025-031>037-041-042-045>048-050-051-
181745-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Hettinger-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-
Dickey-
1237 PM CDT Tue Oct 17 2023 /1137 AM MDT Tue Oct 17 2023/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ040-043-044-181745-
Slope-Bowman-Adams-
1137 AM MDT Tue Oct 17 2023

This Hazardous Weather Outlook is for portions of southwest North
Dakota.

.DAY ONE...This Afternoon and Tonight

Becoming windy late this afternoon and continuing through tonight.
Sustained winds 20 to 30 mph with gusts to around 50 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 4:15 PM MDTHigh Wind WarningBISAdams, Billings, Bowman, Burke, Divide, Dunn and 10 more3 hr

Nearby

Wind Advisories in North Dakota, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.